MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin infection cannot be ruled out.Skin infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Note: the manufacturer date of the device tfh209774 is october 15, 2019; udi number is: (b)(4).
 
Event or Problem Description
A 68-year-old female patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2025.On (b)(6) 2026, the patient¿s daughter informed novocure that the patient developed a skin infection above both ears and was prescribed sulfamethoxazole/trimethoprim which resolved the issue.Due to the infection, the patient temporarily discontinued optune gio therapy between on (b)(6) 2026.The reporter noted that in their opinion, the transducer arrays did not contribute to the event.Multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25634520
Report Number3010457505-2026-00784
Device Sequence Number13157218
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)160804
Combination Product (Y/N)N
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale